Louisiana, 2001Flash Flood in Louisiana, December 12, 2001
December 12, 2001 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 12, 10:05 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 12, 10:05 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CST WED DEC 12 2001
WARM FRONT CONTINUES TO MOVE NORTH AND HAS REACHED THE SOUTHERN
BOUNDARY OF CWA. THIS APPEARS TO A LITTLE FASTER THAN NEW MESO ETA
RUN...HOWEVER BY MID AFTERNOON ETA SHOWS WARM 70 DEGREE TEMPS TO BE
ALONG ARKANSAS/LOUISIANA LINE. BY THAT TIME...SURFACE LOW IS
CENTERED IN SOUTH CENTRAL OKLAHOMA WITH FRONT JUST EAST OF DFW.
THIS WILL RESULT IN MOST OF THE ISENTROPIC PRECIP EAST OF THE
CWA...BUT STILL CONCERNED ABOUT REDEVELOPING TSTMS CLOSER TO
FRONTAL BOUNDARY. HOWEVER...WITH THE SLOW MOVEMENT OF UPPER TROF...
FRONT WILL NOT ENTER CWA UNTIL TONIGHT AND WILL FINALLY CROSS
AREA AROUND DAYBREAK THURSDAY. MODELS SHOW PRECIP CHANCE WITH FRONT
TO BE LOW...BUT WILL CONTINUE CHANCE CATEGORY IN ZONES.
FORECAST IN NEED OF UPDATE THIS MORNING...AS RAIN OVER EAST TEXAS
BECOMES MORE SHOWERY IN NATURE AND MORE SCATTERED. SINCE POPS WILL
BE LOW...WILL DROP MENTION OF SEVERE EXCEPT SOUTHEAST ZONES.
ALSO WINDS ARE LIGHT MOST AREAS AND SURFACE PRESSURE GRADIENT
IS SLACKING OFF SOMEWHAT IN EAST TEXAS DUE TO PROXIMITY OF LOW...
SO REMOVING WINDY FROM FORECAST. SEVERAL OTHER CHANGES IN POPS AND
TEMPS.
.SHV...NONE.
14
In the hours before
Local storm report, Dec 12, 9:57 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0750 AM STONEWALL LA FLOODING
12/12/01 DE SOTO WATER OVER ROAD AT A LOW
POINT ALONG HWY 3276.
REPORTED BY LAW
ENFORCEMENT.
0930 AM MANSFIELD LA FLOODING
12/12/01 DE SOTO WATER HALF WAY UP HUB CAPS
AT SPOTS ALONG HWY 84.
SOME CARS STALLED.
REPORTED BY LAW
ENFORCEMENT.
0945 AM CARMEL LA FLOODING
12/12/01 DE SOTO NEAR I-49 AND HWY 509 RAMP.
REPORTED BY LAW
ENFORCEMENT.Local storm report, Dec 12, 10:11 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 AM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0957 AM CENTER TX FLOODING
12/12/01 SHELBY FARM TO MARKET ROAD 138
JUST WEST OF CENTER
FLOODED WITH SHERIFFS DEPT
IN PROCESS OF BARRICADING
ROAD. FROM TOWN MAYOR AND
ALSO COOP OBSERVER.
NNNNSpecial weather statement, Dec 12, 10:30 AM CST, 2 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST WED DEC 12 2001
RAIN WILL TAPER OFF ACROSS THE AREA THIS AFTERNOON AS A WARM FRONT
...CURRENTLY LOCATED FROM NEAR ALEXANDRIA LOUISIANA TO LUFKIN
TEXAS...MOVES NORTHWARD. HOWEVER...A COLD FRONT WILL MOVE ACROSS THE
AREA TONIGHT...AND THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THIS
BOUNDARY. SINCE WARM AIR WILL BE IN PLACE ACROSS MUCH THE REGION...
INSTABILITY WILL BE HIGH...THUS THE CHANCE OF SEVERE WEATHER WILL
INCREASE.
AT THIS TIME THE MAIN THREAT IS FOR SEVERE THUNDERSTORMS...AND THE
PROBABILITY IS RATHER LOW. SKYWARN NETWORKS...SEVERE THUNDERSTORM
SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED
OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT...AT LEAST
UNTIL THE COLD FRONT PASSES ACROSS THROUGH YOUR AREA.
Flash Flood, Bienville
- When
- December 12, 12:30 PM CST
- Where
- Bienville County, Arcadia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.347, -93.056 (the zone’s center; the record gives no point)
Flooding along parish roads caused detours and minor inconvenience.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, December 12 to 20, 20011 death · $900,000 · 1 event
- Avalanche in Alaska, December 12, 20011 death · 1 injured · 1 event
- Tornadoes in Texas, December 12, 2001$400,000 · F1 · 2 events
- Tornado in Louisiana, December 12, 2001$100,000 · F1 · 1 event
- Tornado in Louisiana, December 12, 2001$50,000 · F1 · 1 event
- Blizzard in Oregon, December 12 to 13, 2001$100,000 · 1 event
- Heavy Snow in Montana, December 12 to 14, 20015 events
- Flooding in Tennessee, December 12, 2001$4,000 · 4 events
- High Wind in Oregon, December 12 to 14, 200183 kt wind · 4 events
- Heavy Snow in Idaho, December 12 to 14, 20014 events
- Heavy Snow in Washington, December 12 to 13, 20014 events
- Tornado and Flash Flood in Louisiana, December 12, 2001$11,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275098.